Evidence map›Paper›PMID 36173476›Full record

ArticleSurgical case reports2022

Basiliximab for early perioperative transplant-associated thrombotic microangiopathy after lung transplantation: a case report.

Naohiro Ijiri, Masaaki Sato, Chihiro Konoeda, Kazuhiro Nagayama, Jun Nakajima

Open access · goldAbstract read
In one paragraph

Article in Surgical case reports, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
0.2field-weighted citation impact, top 44% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed, 1 citations in OpenAlex.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 1 institution in 1 country.

Naohiro IjiriDepartment of Thoracic Surgery, Graduate School of Medicine, The University of Tokyo, 7-3-1 Hongo, Bunkyo-Ku, Tokyo, 113-8655, Japan.
Masaaki SatoDepartment of Thoracic Surgery, Graduate School of Medicine, The University of Tokyo, 7-3-1 Hongo, Bunkyo-Ku, Tokyo, 113-8655, Japan. SATOM-SUR@h.u-tokyo.ac.jp.ORCID http://orcid.org/0000-0003-1693-8573
Chihiro KonoedaDepartment of Thoracic Surgery, Graduate School of Medicine, The University of Tokyo, 7-3-1 Hongo, Bunkyo-Ku, Tokyo, 113-8655, Japan.
Kazuhiro NagayamaDepartment of Thoracic Surgery, Graduate School of Medicine, The University of Tokyo, 7-3-1 Hongo, Bunkyo-Ku, Tokyo, 113-8655, Japan.
Jun NakajimaDepartment of Thoracic Surgery, Graduate School of Medicine, The University of Tokyo, 7-3-1 Hongo, Bunkyo-Ku, Tokyo, 113-8655, Japan.
The University of Tokyo · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundThrombotic microangiopathy is a syndrome characterized by microangiopathic hemolytic anemia and platelet aggregation, which is caused by endothelial injury, microcirculation thrombosis, and fibrin deposition. Transplant-associated thrombotic microangiopathy rarely occurs after lung transplantation and the onset is generally later than that after bone marrow or other solid organ transplantation. The treatment is to stop administration of the causal agent, which is often a calcineurin inhibitor, such as tacrolimus and cyclosporine. We herein report the case of a patient with early post-transplant thrombotic microangiopathy after lung transplantation treated by introducing basiliximab and temporarily stopping any calcineurin inhibitors until resuming treatment with an alternative calcineurin inhibitor. CASE PRESENTATION: A 58-year-old Asian woman underwent bilateral lung transplantation for hypersensitivity pneumonitis caused by an avian antigen, or bird fancier's lung disease. Postoperatively, she was started on triple immunosuppressive therapy, which included tacrolimus, mycophenolate mofetil, and steroids. On postoperative day 6, she developed thrombocytopenia followed by fever, hemolytic anemia, renal dysfunction, and purpura on her limbs and abdomen. She was diagnosed with transplant-associated thrombotic microangiopathy, and tacrolimus was thought to be the causal agent. We stopped tacrolimus and administered basiliximab. Then, she developed oliguria and needed continuous hemodiafiltration. On postoperative day 14, the platelet count recovered and she was switched from basiliximab to cyclosporine. Using this protocol, worsening thrombotic microangiopathy and acute rejection were avoided.

conclusionsWe report the case of a patient with early post-transplant thrombotic microangiopathy after lung transplantation that was treated with basiliximab. Switching from calcineurin inhibitors using basiliximab may be an option for treating thrombotic microangiopathy without increasing the risk of acute rejection.

Indexed as

BasiliximabLung transplantationTransplant-associated thrombotic microangiopathy

Identifiers

PMID36173476
PMCPMC9522937
OpenAlexW4298004499

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.